I was diagnosed with Diabetes Type 2 a month ago. My alkaline phosphate levels are rising and are above normal range numbers. My doctor mentioned it might be the diabetes meds or it might be arthritis. I have been taking ONE Aleve tablet each day for years for a shoulder replacement. Can you tell me why the numbers are rising? Is it possible that the Aleve is the problem?
I can't find any conclusive evidence that Aleve, or Naproxen Sodium elevates alk phos levels. There is a significant elevation of total alk phos levels in diabetic patients, due to the meds. I would recommend you have your GGT level tested. If this is elevated then the elevated alk phos level could be coming from the biliary tract, and you should be evaluated for gallstones, etc. There is another possibility and it is called, benign transient hyperphosphatasemia. These is when the alk phos becomes elevated for an uncertain reason and remains elevated for 8-12 weeks then returns to normal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.